Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 77, NWS Corpus Christi, TX

November 27, 2021

NWS Corpus Christi, TX issued this small craft advisory at Nov 27, 2021, 3:13 PM CST. It took effect at Nov 28, 2021, 3:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2021, 3:13 PM CST (21:13 UTC)
In effect from
Nov 28, 2021, 3:00 AM CST
Expired
Nov 28, 2021, 9:00 AM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

781 
WHUS74 KCRP 272113
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
313 PM CST Sat Nov 27 2021

GMZ270-275-281500-
/O.NEW.KCRP.SC.Y.0077.211128T0900Z-211128T1500Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
313 PM CST Sat Nov 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY...

* WHAT...North winds around 20 knots with gusts up to 25 knots 
  expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...From 3 AM to 9 AM CST Sunday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

BF

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 27, 11:59 AM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Nov 27, 11:59 AM CST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1159 AM CST Sat Nov 27 2021

.AVIATION...

Predominately MVFR ceilings continue throughout the day today with
a return to generally VFR conditions expected tomorrow morning.
Currently VCT has IFR ceilings as abundant moisture and an upper
level disturbance is traversing eastward across S. TX. Models did
not pick up on this very well and so have added a TEMPO until 22Z
but will likely have to amend if Cigs recover faster than
expected. Expecting light rain to continue until this evening for
western sites and linger into the morning hours for eastern sites.
Winds will remain light and will generally shift from the
north/northeast to east.

&&

.PREV DISCUSSION... /Issued 622 AM CST Sat Nov 27 2021/

AVIATION...

A transition to predominate MVFR ceilings expected today. Patchy
light rain and scattered showers, with brief MVFR visibilities,
are expected to continue today. MVFR ceilings are expected to
continue tonight, with much of the precipitation confined to the
Coastal Plains. Generally weak to moderate north wind during the
TAF period.

PREV DISCUSSION... /Issued 444 AM CST Sat Nov 27 2021/

SHORT TERM (Today through Sunday)...

An upper level disturbance is expected to move slowly eastward
across the region during the period. In particular, 700-300mb
Q-vector convergence associated with a 500-mb trough is expected
to move across the region generally from 18z today to 12z Sunday.
In addition, lift associated with the RRQ of an upper jet streak,
is predicted to move over the region generally 06z-18z Sunday.
Sufficient moisture is expected over the region today/tonight. NAM
deterministic skewT output at specific locations rules out both
surface-based and elevated thunderstorm activity. Expect at least
scattered showers over the CWA today. 00-12z Sunday,
isolated/scattered showers over the Coastal Plains, although
retained precipitation over portions of the Brush County owing to
the foregoing upper jet dynamics. After 18z Sunday, significant
drying, increasing subsidence expected, as the upper system moves
sufficiently east.

North/northeast wind today, and north wind tonight, over the
Coastal Waters, likely to result in Ekman forcing, especially
south of Port Aransas. High tide at Bob Hall Pier around 430z
Sunday. Unsure whether the combination of high tide and Ekman
forcing will be sufficient for coastal flooding during the next
high tide cycle. ETSS/P-ETSS maintain levels at Bob Hall Pier
below 2ft MSL. Will not issue a Flood Advisory. Will defer to the
day shift.

LONG TERM (Sunday Night through Friday)...

Weak ridging builds in behind the exiting trough which should help
keep rather dry conditions. A mid-level low rotating across Baja
California will eject a shortwave that should move over South Texas
Tuesday. Onshore flow at the surface will resume by Tuesday, keeping
moisture at the surface but limiting moisture in the mid-levels, so
will only expect an increase in high cirrus clouds as the shortwave
moves overhead.

Persistent onshore flow will increase moisture through the end of
the work week. Southwest flow at H5 will bring additional bouts of
shortwaves as well as increased moisture throughout the mid-levels.
Daily chances for rain will develop by Wednesday, with focus mainly
over the gulf waters but into portions of the Coastal Plains.

Models then diverge with respect to the next cold front to move
through South Texas. The latest GFS brings the front through on
Saturday while the latest ECMWF has slowed down the timing and
strength. For now will hold with NBM and bring a front through
the region early Saturday with a slight chance of rain.

Temperatures will gradually warm through the week, ranging in the
70s for the most part, finally warming to near 80 degrees by Friday.
Cooler temperatures are then expected Saturday in wake of the cold
front.

MARINE...

A coastal trough is expected to develop today in response an upper
level disturbance. As a result, in addition to an increased chance
for showers today and tonight, anticipate Small Craft Exercise
Caution conditions over the Coastal Waters beginning late this
afternoon or tonight. At least Small Craft Exercise Caution
conditions to persist Sunday. Drier Sunday afternoon, as the upper
system moves sufficiently east. Moderate northerly flow Sunday
night will weaken through Monday becoming weak to moderate
southeast flow by Tuesday. Isolated showers will be possible daily
Wednesday through Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    58  51  68  48  69  /  60  40  20   0   0
Victoria          53  46  65  43  68  /  60  70  20   0   0
Laredo            58  51  73  50  72  /  60  10   0   0   0
Alice             56  47  69  46  71  /  50  30  10   0   0
Rockport          62  52  68  52  69  /  60  70  20   0   0
Cotulla           58  48  73  47  74  /  50  10   0   0   0
Kingsville        58  49  69  47  70  /  50  30  20   0   0
Navy Corpus       61  55  67  55  67  /  60  60  20   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

BF/80...AVIATION
Hazardous weather outlook, Nov 27, 5:55 AM CST, 9 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
555 AM CST Sat Nov 27 2021

TXZ229>234-239>247-342>347-442-443-447-281200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
555 AM CST Sat Nov 27 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-281200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
555 AM CST Sat Nov 27 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Small Craft Advisory conditions may occur tonight over the
offshore coastal waters.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small Craft Advisory conditions will be possible Sunday across
the offshore waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

87/85

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.